Armour- help re my dose and side effects

Hi i wondered if anyone can advise me-i was on 100mcg of levo- i started on armour half grain for 2 wks 24th july... Then after 10days upped it to 1grain... Then 2wks later added in a half grain before lunch... As started with heavy arms and no energy again... Wk later i started feeling good - no cloud of depression- anger... Loads of energy... 1wk later... Back again... Heavy arms and no energy... So then onto 1 and a half in the morning...on call with dr c he said he wanted me to start 2grain in the morning... But day 2 mega headaches and aches and pains and feeling the cloud is returning again... i want this to work...Any advise as ... Is this a sign of too much or too little.... Should i drop back down or stick at it?- wait 7 days and see? - i seem to be panic breathing air hunger feeling too. Help please any lovely people. Thanks. Sandra

6 Replies

  • Hi This is quite normal until the dose is right, also with FT3 or Levo etc. However, it is considered best and safest to have TSH, T4 and Free T3 bloods repeated before any rise in the meds. You could have them on line if docs a problem, DIY. See TUK site.

    Best wishes,


  • Jackie has given good advice but in case you haven't seen this link re some hints:-

  • Jackie has given good advice but in case you haven't seen this link re some hints:-

  • I tended to get these symptoms when I raised my Armour dose too quickly though it is really hard to tell as symptoms so similar to hypo and I know that most people can tolerate much quicker and larger increases than I have been able too. I also found that symptoms such as headache, dizziness, tingling and nausea which seemed to affect me quite badly were worse on days 3-7 after an increase and then improved so it might be worth seeing how you are after 7 days.

  • Thank you so much debjs- i really want this to work... Seems a rollercoaster ride worth felt so bad on levo.... I have been hyper as i had post partrum... The only difference to me when i was hyper was the hot flushes and aching like flu the a stiff neck... Which seem to of appeared today... Pounding head ringong in my ears tonight :-(

  • I can only speak from my experience and these sound like symptoms I suffer with too quick an increase. I was only able to increase by 1/4 grain at a time and then had to have a 4-6 week break before the next increase after each grain. It has been a long slow process which is so frustrating when desperate to feel well again but I found it was not worth trying to go too fast and wonder whether you should try 1/4 grain increase rather than 1/2 and see whether that helps.

You may also like...